Hi to all,
I hope that my limited experience will help others.
Of course everyone reacts differently.
Starting Tarceva, 150 mg/day.
My doc says that side effects may be rash, diarrhea, vomiting and what have you.
On Friday I am going to a meeting and my wife is worried--- what if…. ?
No side effects on Friday and Saturday.
Rash around the neck. 2 Tylenol. Fever 99.7.
We are happy. The doc said that rash is a sign that the drug works.
One time Diarrhea. Rash spreads to face. 1 Benadryl.
Rash around the mouth. Acne. Mouth sores. 5 Benadryl. 99.7
Terrible itching all over my head. I cannot put my head on the pillow.
6 Benadryl. 2 Tylenol. 2 Darvon (narcotic pain reliever) help me sleep.
Same cocktail for the next few days.
Itching continues. More Acne. Red areas on my face. 99.7
Call my doc. Stop Tarceva.
Swollen lips, mouth sores on all sides. Unable to eat. Couldn't even brush my teeth. 99.1
10:00 am: Doc says: Tarceva on hold. Dose reduced to 100 mg/day.
Magic mouthwash. Clindamycin ointment for the acne, makes the burning even worse.
Almost no change. My face and neck are red and covered with a carpet of acne. 99.1
A little swelling on one side of my mouth. A few cracks in my lips.
I force myself to brush my teeth. With electric toothbrush it is easier to avoid touching the painful sores. Shaving - no way Jose.
Boost for breakfast. For lunch my wife prepares chicken/veggie soup and blends the stuff with a hand mixer to make it baby food…..
I drink it with a straw to avoid irritating my mouth sores. That's an old trick that also helps drinking the CT stuff.
Sorry to hear that you are having so many reactions to the Tarceva.As you said everyone reacts differently. You and my mom have such different experiences with the same drug. Thanks for sharing and keep doing so as people need to see all the different aspects to these drugs. Hope it gets better for you, JanMarie
Thanks for shairng your experience with Tarceva...not an option for my husband, but still appreciate you sharing. Amazing how each person reacts so differently! I hope you are feeling better since they have stopped the Tarceva...what a terrible experience...but you want to ensure you try all your options.
I hope you are much more comfortable.
My mother has been on Tarceva. She initially was prescribed Benadryl to help with the rash side effects, and it seemed to make things a lot worse. She only took one a day. She stopped taking the Benadryl, and is now putting on a prescription cream that help stopped the rash. I will find out the name of the cream that she uses. We are blessed that her side effects with Tarceva have been manageable compared to her life-threatening side effects with chemotherapy last summer. Kris
Our xp with Tarceva was a very negative one. somewhat like yours...lots and lots of sores...mostly piled up around his lips and nose...very very painful for my hubby.
Tarceva was found to be ineffective for his type of nsclc and discontinued. By the time this happened, his primary tumor had grown to its original proportions. PLEASE, see about another CT...at least...or a PET. Tarceva is a wonderful drug for the typed patients. Bud was not one of those. Do not seek only one opinion.
From the heart,
Jan and Bud Crow
I am a little better but still can't eat solid food. I lost 4 lbs.
I forgot to mention that I had a substantial nose bleeding and it is almost over.
Itching is less and I am down with the benadryl.
The acne is still burning but with less redness. No fever.
The important thing is that I had a mild back pain in the lung area and it's gone completely. So maybe the Tarceva did something good.
I've managed to survive another chronic disease for the last 25 years, defying the statistic, and I've learned that I must be my own doctor (that's why I keep a daily log).
Trouble is, I know nothing about cancer and I am in the dark.
I understand that my case is quite rare and I have no idea where to get a second opinion.
Is there a list of the best medical centers for cancer treatment? I live in Michigan.
My doc wants me to resume a lower dose of Tarceva (100 mg instead of 150) today but I'll wait a few more days, at least until I am able to eat.
My plan is to start gradually, taking one pill every other day and see how it goes.
I am scheduled to have CT and PET Scan in early December.
I feel the pain of everyone posting on this board. It seems that my problems right now pale compared to what you are going thru, and I can imagine what's waiting for me.
So sorry to hear about your troubles with Tarceva. My husband had the same rash, mouth sores, nose bleeds, etc. when he first tried Tarceva. A lotion was given to him with the data on the drug and this didn't really help too much. Then, the Dr. prescribed 100mg capsule of Doxycycline per day to help with the side effects. Some help but still my husband was uncomfortable. I went on the internet (I can't tell you where, maybe the website for Tarceva) and found a helpful hint when taking the drug. Be sure to take Tarceva either one hour before meals or two hours after meals.
My husband had been taking his Tarceva with his breakfast. He immediately started taking his Tarceva and the Doxycycline at mid-morning and almost all of the side effects disappeared. The only noticeable thing is a mild rosiness to his cheeks - he actually looks healthier like he has been out in the sun.
One more thing, the Tarceva seems to be aggrevated by the sun so be sure to wear a hat and lots of sunscreen.
I hope this helps you as Tarceva seems to be the best drug available right now. By the way, his Dr. was unaware of this tip and has since passed it on to his other patients. Just lets you know that we all have to be in partnership with the Drs.